MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; QAN STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; QAN STENT, ILIAC VEIN
Model Number G57448
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - the delivery was fine.Once the stent was deployed, it did not expand fully, even after post-dilation.They had to put in a competitive venous stent inside the cook stent to keep it fully expanded.Prefix zvt7: 3.91 are images of the device or procedure available? n/a, yes, no: per rep.3.92 did the patient have pre-existing conditions? n/a, yes, no: yes.If yes, please specify: may thurner.3.93 please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other: other.If other, please specify: compressed because of may thurner.3.94 was a stent previously placed during previous procedures? n/a, yes, no: no.3.95 was the device used percutaneously? n/a, yes, no: yes.3.96 where on the patient was the percutaneous access site? left common femoral.3.97 was the access site jugular or femoral? n/a, jugular, femoral other.Femoral if other, please specify: 3.98 what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? may thurner.If other, please specify.3.99 was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral -contralateral for imaging and ipsilateral to treat.3.100 was pre-dilation performed ahead of placement of the stent? n/a, yes, no: unkr.3.101 what was the target location for the stent? left common iliac.3.102 details of access sheath used (name, fr size, length)? unkr.3.103 was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no: yes.3.104 details of the wire guide used (name, diameter, hydrophylic)? unkr.3.105 was resistance encountered when advancing the wire guide to the target location? n/a, yes, no: yes because of may thurner compression/stenosis.3.106 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no: no.3.107 if resistance was met, how did the physician address this? continued to advance wire guide.3.108 did the tip of the delivery system cross the target location? n/a, yes, no: yes.3.109 did the user pull the handle towards the hub during deployment, per ifu? n/a, yes, no: yes.3.110 did the user push the hub during deployment? n/a, yes, no: no.3.111 did the user remove slack in the delivery system before deployment, per ifu? n/a, yes, no: yes.3.112 was the stent deployed smoothly / without resistance? n/a, yes, no: yes.3.113 was the stent fully deployed in the patient? n/a, yes, no: yes.3.114 was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no: yes.3.115 was post dilation performed after the placement of the stent? n/a, yes, no: yes.3.116 was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no: no.3.117 what intervention (if any) was required? -placement of additional stent.3.118 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -same procedure.3.119 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no: no.Please specify if yes.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 04-jul-2025.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the zilver vena device of c2144992 lot number and zvt7-35-80-16-100 or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.An nc code (zil-061) (not wiring freely post loading) was noted for 1 device on the work order, however this part was subsequently scrapped and would not have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: it should be noted that the instructions for use, ifu0091, which accompanies this device states the following: " do not use the product if there is doubt as to whether the product is sterile¿ and ¿upon removal from package, inspect the product to ensure no damage has occurred¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0091).Image review: a single image and an ivus video were provided to support the complaint investigation.This was reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: 1.The indication for stent placement was may-thurner syndrome, likely non thrombotic, as there was no discussion of thrombosis.2.The zilver vena stent was deployed across the area of compression caused by the right common iliac artery compressing the left common iliac vein against the vertebral body.This is not a fixed stenosis, but rather a dynamic compression.After deploying the stent and performing a post-deployment angioplasty, although the size of the balloon was not reported, the operator reported the stent did not ¿expand fully¿.3.The ivus video submitted demonstrates persistent severe compression of the iliac vein due to the iliac artery with a slit like configuration of the zilver vena stent.This is likely what the operator was referring to as not ¿expand fully¿.The stent does look expanded completely but does not appear cylindrical in configuration due to the persistent extrinsic compression of the vein.In this case, an additional stent was deployed within the zilver vena to overcome this extrinsic force.4.This persistent compression is not a failure of the device, but more a byproduct of the severity of disease with the force of compression being greater than the outward force of stent expansion.As this is a dynamic force, not a fixed stenosis, even after balloon angioplasty, the compressive force remains unchanged and continues to deform the self-expanding stent.This was overcome by introducing another stent which contributed to the outward force, allowing more complete expansion of the stent.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to external compression caused by a possible difficult patient anatomy as per answer to q.3.105 of the standard questions resistance was encountered when advancing the wire guide because of may thurner compression/stenosis.It is possible that tortuosity of the anatomy may have placed compressive stress on the stent, causing the user to believe that the stent did not expand fully.As per image report the stent does look expanded completely but does not appear cylindrical in configuration due to the persistent extrinsic compression of the vein and this persistent compression is not a failure of the device, but more a byproduct of the severity of disease with the force of compression being greater than the outward force of stent expansion.As this is a dynamic force, not a fixed stenosis, even after balloon angioplasty, the compressive force remains unchanged and continues to deform the self-expanding stent.Summary: complaint is confirmed based on customer and/or rep testimony, image and video provided.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A competitive venous stent was placed inside the cook stent to keep it fully expanded.Complaints of this nature will continue to be monitored for similar events.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
QAN STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21355222
Report Number3001845648-2025-00059
Device Sequence Number21102054
Product Code QAN
UDI-Device Identifier10827002574486
UDI-Public(01)10827002574486(17)270220(10)C2144992
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P200023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG57448
Device Catalogue NumberZVT7-35-80-16-100
Device Lot NumberC2144992
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/15/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale